Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 51, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 18, 2009, 11:13 PM CDT for Clarke County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2009, 11:13 PM CDT (04:13 UTC)
- Expired
- Sep 19, 2009, 1:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Clarke County, AL
The radar
The Mobile radar (KMOB), 134 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3441 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMOB 190413 FFWMOB ALC025-190615- /O.NEW.KMOB.FF.W.0051.090919T0413Z-090919T0615Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1113 PM CDT FRI SEP 18 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 115 AM CDT * AT 1110 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT SEVERAL THUNDERSTORMS HAVE CONTINUED TO MOVE ACROSS CENTRAL CLARKE COUNTY AND RAINFALL RATES HAVE INCREASED WITH RADAR PRECIPITATION ESTIMATES NOW SHOWING THAT AS MUCH AS 3 TO 4 INCHES OF RAIN HAS FALLEN IN THIS AREA OVER THE PAST HOUR. THIS EXCESSIVE RAINFALL WILL RESULT IN FLASH FLOODING UNTIL THE RAIN DRAINS OFF. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3191 8792 3190 8784 3174 8787 3177 8797 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 6:46 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 18, 6:46 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 646 PM CDT FRI SEP 18 2009 .AVIATION (00Z ISSUANCE)...THE BEGINNING OF THE PERIOD STARTS WITH VCTS AT THE THREE TAF SITES AND HAVE KEPT A TEMPO GROUP IN THROUGH 2Z FOR MVFR CONDITIONS IN THUNDERSTORMS. VFR CONDITIONS OTHERWISE PREVAIL UNTIL 9Z AT WHICH TIME MVFR CEILINGS DEVELOP AND WILL HAVE A PROB30 GROUP FOR LATE NIGHT/EARLY MORNING CONVECTION. MVFR CEILINGS AND A TEMPO GROUP FOR IFR CONDITIONS IN THUNDERSTORMS FOLLOW UNTIL 18Z AT WHICH TIME THE BULK OF THE CONVECTION WILL HAVE MOVED INLAND. VFR CEILINGS NEAR 3.5KFT FOLLOW FOR THE REMAINDER OF THE PERIOD AND WILL INCLUDE A PROB30 GROUP FOR LINGERING CONVECTION IN THE AREA. /29 && *** PREVIOUS DISCUSSION *** .SHORT TERM...(TONIGHT THROUGH SUNDAY)...SFC OVER LOUISIANA WILL SLOWLY MOVE EASTWARD THROUGH THE WEEKEND AND WILL FINALLY KICKED KICKED NORTHEAST LATE IN THE WEEKEND AS ANOTHER TROUGH DEVELOPS AND MOVES INTO THE PLAINS. THIS WILL LEAD TO CONTINUED SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. LOCALLY HEAVY RAINS WILL REMAIN THE MAIN THREAT THROUGH THE PERIOD. THE CLOUDS AND RAIN WILL CONTINUE TO HOLD HIGH TEMPS IN THE LOW TO MID 80S WITH OVERNIGHT LOWS IN THE LOW TO MID 70S. /13 .LONG TERM...(MONDAY THROUGH THURSDAY)...MODELS INDICATE ANOTHER CLOSED LOW CUTTING OFF OVER THE PLAINS BY THE MIDDLE OF NEXT WEEK AS A BLOCKING RIDGE DEVELOPS OVER THE EASTERN STATES. THIS WILL LEAVE PLENTY OF MOISTURE ACROSS THE CENTRAL GULF COAST THROUGH THE PERIOD. THIS MOISTURE COMBINED WITH DAYTIME HEATING AND SUBTLE DISTURBANCES COMING ACROSS IN THE UPPER LEVEL SOUTHWEST FLOW WILL BE ENOUGH FOR AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES ARE EXPECTED TO REMAIN NEAR CLIMATOLOGICAL LEVELS THROUGH THE EXTENDED PERIOD. /13 && .AVIATION...18Z ISSUANCE...VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS WITH SCATTERED DAYTIME CLOUDS AT OR ABOVE 1500 FEET. BRIEF PERIODS OF MVFR CEILING AND EVEN IFR VISIBILITY CONDITIONS WILL BE POSSIBLE IN AND NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH 18/24Z. OVERALL A LIGHT SOUTHEASTERLY SURFACE WIND IS EXPECTED OVERNIGHT...WITH A LIGHT SOUTHERLY FLOW DEVELOPING AGAIN ON FRIDAY AFTERNOON DUE TO A SEA BREEZE FORMING. SOME LIGHT PATCHY FOG IS POSSIBLE AFTER 09Z...BUT POSE NO MAJOR RESTRICTIONS TO VISIBILITY. /22 && .MARINE...SURFACE LOW PRESSURE CENTERED OVER LOUISIANA WILL REMAIN NEARLY STATIONARY THROUGH SATURDAY MORNING...AND THEN LIFT TO THE NORTH AND DISSIPATE OVER THE WEEKEND. A LIGHT TO OCCASIONAL MODERATE SOUTHERLY WIND FLOW WILL OCCUR DURING THE DAY...WITH A LIGHT SOUTHEASTERLY WIND FLOW SETTING UP BY THE LATE OVERNIGHT HOURS. A SURFACE RIDGE EXTENDING FROM THE MID ATLANTIC STATES INTO THE NORTHEAST GULF OF MEXICO WILL REMAIN STRONG THROUGH THE MIDDLE OF NEXT WEEK...WITH A LIGHT TO OCCASIONAL MODERATE EAST TO SOUTHEAST WIND FLOW PERSISTING SATURDAY NIGHT THROUGH TUESDAY NIGHT. SEAS WILL GENERALLY REMAIN AROUND 2 FEET THROUGH THE PERIOD...WITH POSSIBLE 3 FOOT WAVES AT TIMES. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 85 74 87 / 30 60 20 40 PENSACOLA 74 86 74 85 / 30 60 30 40 DESTIN 75 85 75 85 / 30 50 30 40 EVERGREEN 70 86 70 86 / 40 70 40 60 WAYNESBORO 70 85 70 86 / 50 70 30 50 CAMDEN 70 86 70 86 / 40 70 40 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13.JC 22.JP
Hazardous weather outlook, Sep 18, 6:10 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 610 AM CDT FRI SEP 18 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 610 AM CDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. A BROAD AREA OF SURFACE LOW PRESSURE IS FORECAST TO CONTINUE TO SPIN OVER THE ARKLATEX AND ARKLAMISS REGIONS IN THE NEAR TERM. THE MAIN THREAT WILL BE HEAVY RAIN...WHERE RAINFALL TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE IN A SHORT DURATION WITH THE STRONGER STORMS. THESE RAINS WILL RESULT IN INCREASED CHANCES FOR LOCALIZED FLOODING IN URBAN...POOR DRAINAGE...AND LOWER LYING AREAS...PARTICULARLY IN THOSE AREAS THAT HAVE EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. A SMALL CHANCE FOR STRONG WIND GUSTS WILL EXIST WITH ANY STRONGER AND LONGER LIVED STORMS THAT DEVELOP. HOWEVER...THE RISK FOR WIDESPREAD SEVERE WEATHER WILL REMAIN LOW. DUE TO THE PERSISTENT ONSHORE FLOW...MODERATE AT TIMES DURING THE LATE MORNING AND AFTERNOON...THERE IS A HIGH RISK OF DANGEROUS AND LIFE THREATENING RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE BROAD AREA OF SURFACE LOW PRESSURE LOOKS TO REMAIN IN PLACE TO OUR WEST ON SATURDAY BEFORE LIFTING NORTHEAST LATER IN THE WEEKEND...AS A FRONTAL BOUNDARY MOVES SOUTHEAST THROUGH THE PLAINS. THE RISK FOR HEAVY RAINFALL IN STORMS WILL CONTINUE OVER THE FORECAST AREA INTO THE WEEKEND. LOCALIZED FLOODING OF LOWER LYING AND POOR DRAINAGE AREAS BOTH IN THE RURAL SETTING AND URBAN LOCATIONS WILL REMAIN A THREAT. THE OVERALL COVERAGE OF RAINFALL WILL BE A LITTLE LESS BY NEXT WEEK...BUT STILL BE SCATTERED IN NATURE. THE RISK FOR WIDESPREAD SEVERE WEATHER WILL REMAIN LOW DURING THE OUTLOOK. A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES IS FORECAST FOR SATURDAY AND SUNDAY. SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER NETWORKS FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN MOBILE.
In the hours before
Special weather statement, Sep 18, 5:13 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 513 PM CDT FRI SEP 18 2009 ALZ052-182300- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 513 PM CDT FRI SEP 18 2009 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON COUNTY... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF VINEGAR BEND...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... VINEGAR BEND...ESCATAWPA...FRUITDALE AND TIBBIE THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 9:16 PM CDT | Areal Flood Advisory | MOB | Clarke | 119 min |
| Sep 18, 10:52 PM CDT | Areal Flood Advisory | MOB | Clarke | 113 min |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.